# SDR 2001UALA02224

- Difficulty date: November 4, 2001
- Submitted: February 12, 2002
- Operation: Air carrier
- Aircraft: N7466U
- Make and model: Boeing 727222
- Aircraft serial: 21920
- Aircraft time: 60,359 hours, 35,012 cycles
- Engine: Pwa JT8D15
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 383222221AR
- Part serial: 13365
- Condition: Failed
- Location: Nr 3 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: A, J
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF THE AIRCRAFT EXPERIENCED A NUMBER THREE ENGINE FIRE INDICATION.  AIRCRAFT RETURNED TO FIELD.  ENGINE FIRE OCCURRED DUE TO OIL LINE/CSD RUPTURE, CAUSED BY UNCONTAINED STARTER FAILURE.  UPON RETURN TO FIELD, CSD WAS FOUND CRACKED.  THE STARTER, CSD FILTER AND HOUSING WERE REPLACED.  SHOP FINDINGS FOR STARTER INDICATED TURBINE BEARING FAILURE.
